Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2010 (2010), Article ID 846107, 16 pages
http://dx.doi.org/10.1155/2010/846107
Research Article

On the Selection and Meaning of Variable Order Operators for Dynamic Modeling

School of Engineering, University of California, P.O. Box 2039, Merced, CA 95344, USA

Received 4 August 2009; Accepted 8 October 2009

Academic Editor: Nikolai Leonenko

Copyright © 2010 Lynnette E. S. Ramirez and Carlos F. M. Coimbra. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Citations to this Article [32 citations]

The following is the list of published articles that have cited the current article.

  • Chang-Ming Chen, and K. Burrage, “Numerical analysis for a variable-order nonlinear cable equation,” Journal of Computational and Applied Mathematics, vol. 236, no. 2, pp. 209–224, 2011. View at PublisherView at Google Scholar
  • Hu Sheng, Hongguang Sun, YangQuan Chen, and TianShuang Qiu, “Synthesis of multifractional Gaussian noises based on variable-order fractional operators,” Signal Processing, vol. 91, no. 7, pp. 1645–1650, 2011. View at PublisherView at Google Scholar
  • Teodor M. Atanackovic, and Stevan Pilipovic, “Hamilton's Principle With Variable Order Fractional Derivatives,” Fractional Calculus and Applied Analysis, vol. 14, no. 1, pp. 94–109, 2011. View at PublisherView at Google Scholar
  • Chang-Ming Chen, F. Liu, V. Anh, and I. Turner, “Numerical simulation for the variable-order Galilei invariant advection diffusion equation with a nonlinear source term,” Applied Mathematics and Computation, vol. 217, no. 12, pp. 5729–5742, 2011. View at PublisherView at Google Scholar
  • S. Shen, F. Liu, J. Chen, I. Turner, and V. Anh, “Numerical techniques for the variable order time fractional diffusion equation,” Applied Mathematics and Computation, vol. 218, no. 22, pp. 10861–10870, 2012. View at PublisherView at Google Scholar
  • Chang-Ming Chen, F. Liu, I. Turner, V. Anh, and Y. Chen, “Numerical approximation for a variable-order nonlinear reaction–subdiffusion equation,” Numerical Algorithms, 2012. View at PublisherView at Google Scholar
  • Rami Ahmad El-Nabulsi, “Fractional oscillators from non-standard Lagrangians and time-dependent fractional exponent,” Computational and Applied Mathematics, 2013. View at PublisherView at Google Scholar
  • Deshun Yin, Yixin Wang, Yanqing Li, and Chen Cheng, “Variable-order fractional mean square displacement function with evolution of diffusibility,” Physica A: Statistical Mechanics and its Applications, 2013. View at PublisherView at Google Scholar
  • Tatiana Odzijewicz, Agnieszka B. Malinowska, and Delfim F. M. Torres, “Noether’s theorem for fractional variational problems of variable order,” Central European Journal of Physics, 2013. View at PublisherView at Google Scholar
  • A. G. Butkovskii, S. S. Postnov, and E. A. Postnova, “Fractional integro-differential calculus and its control-theoretical applications. I. Mathematical fundamentals and the problem of interpretation,” Automation and Remote Control, vol. 74, no. 4, pp. 543–574, 2013. View at PublisherView at Google Scholar
  • H. Zhang, F. Liu, Mantha S. Phanikumar, and Mark M. Meerschaert, “A novel numerical method for the time variable fractional order mobile–immobile advection–dispersion model,” Computers & Mathematics with Applications, 2013. View at PublisherView at Google Scholar
  • Hongmei Zhang, and Shujun Shen, “The Numerical Simulation of Space-Time Variable Fractional Order Diffusion Equations,” Numerical Mathematics-Theory Methods and Applications, vol. 6, no. 4, pp. 571–585, 2013. View at PublisherView at Google Scholar
  • Marko Janev, Stevan Pilipovic, and Dusan Zorica, “An expansion formula for fractional derivatives of variable order,” Central European Journal of Physics, vol. 11, no. 10, pp. 1350–1360, 2013. View at PublisherView at Google Scholar
  • Richard Herrmann, “On the origin of space,” Central European Journal of Physics, vol. 11, no. 10, pp. 1212–1220, 2013. View at PublisherView at Google Scholar
  • Abdon Atangana, and Adem Kiliçman, “A Possible Generalization of Acoustic Wave Equation Using the Concept of Perturbed Derivative Order,” Mathematical Problems in Engineering, vol. 2013, pp. 1–6, 2013. View at PublisherView at Google Scholar
  • Ricardo Almeida, and Delfim F. M. Torres, “An Expansion Formula with Higher-Order Derivatives for Fractional Operators of Variable Order,” The Scientific World Journal, vol. 2013, pp. 1–11, 2013. View at PublisherView at Google Scholar
  • H. Zhang, F. Liu, P. Zhuang, I. Turner, and V. Anh, “Numerical analysis of a new space–time variable fractional order advection–dispersion equation,” Applied Mathematics and Computation, vol. 242, pp. 541–550, 2014. View at PublisherView at Google Scholar
  • Xuan Zhao, Zhi-zhong Sun, and George Em Karniadakis, “Second-order approximations for variable order fractional derivatives: Algorithms and applications,” Journal of Computational Physics, 2014. View at PublisherView at Google Scholar
  • Edmundo Capelas de Oliveira, and José António Tenreiro Machado, “A Review of Definitions for Fractional Derivatives and Integral,” Mathematical Problems in Engineering, vol. 2014, pp. 1–6, 2014. View at PublisherView at Google Scholar
  • Abdon Atangana, “On the stability and convergence of the time-fractional variable order telegraph equation,” Journal of Computational Physics, 2015. View at PublisherView at Google Scholar
  • Sweilam, and Assiri, “Non-standard Crank-Nicholson method for solving the variable order fractional cable equation,” Applied Mathematics and Information Sciences, vol. 9, no. 2, pp. 943–951, 2015. View at PublisherView at Google Scholar
  • Shole Yaghoobi, Behrouz Parsa Moghaddam, and Karim Ivaz, “An efficient cubic spline approximation for variable-order fractional differential equations with time delay,” Nonlinear Dynamics, 2016. View at PublisherView at Google Scholar
  • Emile Franc Doungmo Goufo, “Stability and convergence analysis of a variable order replicator–mutator process in a moving medium,” Journal of Theoretical Biology, vol. 403, pp. 178–187, 2016. View at PublisherView at Google Scholar
  • Heping Ma, and Yubo Yang, “Jacobi spectral collocation method for the time variable-order fractional mobile-immobile advection-dispersion solute transport model,” East Asian Journal on Applied Mathematics, vol. 6, no. 3, pp. 337–352, 2016. View at PublisherView at Google Scholar
  • J. Orosco, and C. F. M. Coimbra, “On the control and stability of variable-order mechanical systems,” Nonlinear Dynamics, 2016. View at PublisherView at Google Scholar
  • Dominik Sierociuk, Michal Macias, Wiktor Malesza, and Grzegorz Sarwas, “Dual Estimation of Fractional Variable Order Based on the Unscented Fractional Order Kalman Filter for Direct and Networked Measurements,” Circuits, Systems, and Signal Processing, 2016. View at PublisherView at Google Scholar
  • Behrouz Parsa Moghaddam, and José António Tenreiro Machado, “Extended Algorithms for Approximating Variable Order Fractional Derivatives with Applications,” Journal of Scientific Computing, 2016. View at PublisherView at Google Scholar
  • A.H. Bhrawy, and M.A. Zaky, “Highly accurate numerical schemes for multi-dimensional space variable-order fractional Schrödinger equations,” Computers & Mathematics with Applications, 2016. View at PublisherView at Google Scholar
  • Dominik Sierociuk, and Wiktor Malesza, “Fractional variable order discrete-time systems, their solutions and properties,” International Journal of Systems Science, pp. 1–8, 2017. View at PublisherView at Google Scholar
  • Tayebi, Shekari, and Heydari, “A meshless method for solving two-dimensional variable-order time fractional advection–diffusion equation,” Journal of Computational Physics, vol. 340, pp. 655–669, 2017. View at PublisherView at Google Scholar
  • Heydari, Hooshmandasly, Cattani, and Hariharan, “An optimization wavelet method for multi variable-order fractional differential equations,” Fundamenta Informaticae, vol. 151, no. 1-4, pp. 255–273, 2017. View at PublisherView at Google Scholar
  • Machado, and Moghaddam, “SM-algorithms for approximating the variable-order fractional derivative of high order,” Fundamenta Informaticae, vol. 151, no. 1-4, pp. 293–311, 2017. View at PublisherView at Google Scholar